MAUDE Adverse Event Report: NUVASIVE INC NUVASIVE GENERAL INSTRUMENTS; ORTHOPEDIC MANUEL SURGICAL INSTRUMENTS

NUVASIVE INC NUVASIVE GENERAL INSTRUMENTS; ORTHOPEDIC MANUEL SURGICAL INSTRUMENTS
Model Number 6973403
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device has been returned for evaluation and no radiographs were provided to confirm the unretrieved fragment.A review of the manufacturing history found no material nonconformance, no manufacturing error, nor discrepancies with respect to material type, treatments or dimension that may have caused or contributed to this event.Parts met acceptance criteria upon release.The reported information suggests off-angled excessive force as the root cause.No additional investigation can be completed at this time, should more information be received a follow-up report will be completed.Label review: ".Residual risks - instrument malfunctions which potentially result in surgical delays (thereby causing additional exposure to anesthesia, blood loss, and infection), a change in surgical plan, failure to achieve optimal clinical result and/or, infrequently, cancellation of a procedure.Such malfunctions include instrument fracture, which could make necessary removal difficult or sometimes impossible, with possible consequences of late infection and migration; instrument fracture may also result in injury to the patient.".".Pre-operative warnings - the instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential patient injury.".".Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient.".".Intra-operative warnings - the physician should take precautions against putting undue stress on the spinal area with instruments.Any surgical technique should be carefully followed.".".Over-bending, notching, striking, and/or scratching of implants with any instrument should be avoided to reduce the risk of breakage.".
 
Event or Problem Description
On (b)(4) 2022 an anterior lateral interbody fusion procedure from l5 to s1.During the procedure the tip of the pin fractured off in the patient inside the right s1 vertebral body flush with the bone.The surgeon was aware and opted for reasons of safety not to remove it.There were no adverse consequences to the patient and the surgery was completed without issue.

Brand Name
NUVASIVE GENERAL INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUEL SURGICAL INSTRUMENTS
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key15978564
Report Number2031966-2022-00284
Device Sequence Number6894485
Product Code LHX
UDI-Device Identifier00887517840103
UDI-Public887517840103
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6973403
Device Lot Number357046
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Initial Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexPrefer Not To Disclose